Alert archive / Kentucky / Flash Flood Warnings in 1999
Flash Flood Warning 8, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Aug 24, 1999, 8:04 PM EDT for Greenup County, Kentucky. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 24, 1999, 8:04 PM EDT (00:04 UTC)
- Expired
- Aug 24, 1999, 10:00 PM EDT
- In force
- 116 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Greenup County, KY
The radar
The Charleston,WV radar (KRLX), 108 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.1 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1135 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -90 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KRLX 250004 FFWCRW KYC089-250200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 804 PM EDT TUE AUG 24 1999 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTERN GREENUP COUNTY IN KENTUCKY... * UNTIL 10 PM EDT... * AT 802 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED VERY HEAVY RAIN CONTINUING TO FALL ACROSS WESTERN GREENUP COUNTY. THE INDIVIDUAL THUNDERSTORMS WERE MOVING EAST AT 20 MPH. * SOME LOCATIONS IN THE WARNING AREA INCLUDE... SOUTH SHORE... <<CALL TO ACTION>> EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. PLEASE REPORT HIGH WATER...HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. LAT..b.LON 3853 8320 3848 8308 3862 8285 3875 8295
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 3:00 PM EDT, 5 hours 4 minutes earlier.
Area forecast discussion, Aug 24, 3:00 PM EDT, 5 hours 4 minutes before
WVZ005>011-013>020-024>040-046-047-VAZ003-004-OHZ066-067-075-076- 083>087-KYZ101>103-105-250830- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 300 PM EDT TUE AUG 24 1999 EXPECT DOWNPOURS TONIGHT...SPCLY IN WRN ZONES. ALL MODELS SHOULD GOOD LIFT OVERNIGHT. PCPN WATER 1.5 TO 1.7 INCHES. SO DOWNPOURS LIKELY. ENOUGH FLOW FOR STORMS TO MOVE AT GOOD SPEED ...ABOUT 20-25 KNOTS-NOT TOO FAST BUT NOT TOO SLOW EITHER. CAN STILL SEE SOME 24 HOUR RAIN AMOUNTS IN WRN LOLANDS...INCLUDING KY/OH OF 1.5 TO 2.5 INCHES. MTNS HAVE BETTER BET ON WED...BUT STILL PSBL THERE OVERNIGHT IN UPSLOPE AREAS. LO LVL FLO GOES FROM SE TO S-SW. WHAT IS LEFT OF COLD/OCCUDLED FRONT...NR SDF TO BWG AT 19Z TODAY...WILL BE IN CRW VCNTY BY WED AFTN. SE FLO OVR MTNS THEN BREAKS DOWN WED NGT...GOES TO SW. UPPER AND SURFACE LOW WILL LIKELY SLOWLY FILL IN OHIO LATE WED. OUR FLOW WEAKENS BY LATE WED...SO I AM A BIT CONCERNED ABOUT SLOWER MOVING SHOWERS WED NGT INTO THU. RATHER STAGNANT PATTERN PICTURED THU-FRI...WITH WEAKENING UPPER AIR TROF IN VCNTY. THE EXTENDED FCSTR STILL BROUGHT IN DRIER AIR OVER THE WEEKEND...BUT THE CD FNT FROM THE NORTH SEEMS WEAKER WITH LESS OF A PUSH OF THE DRIER AIR SOUTH. .RLX... WV...NONE. VA...NONE. KY...NONE. OH...NONE. .END / BATTY
In the hours before
Special weather statement, Aug 24, 3:17 PM EDT, 4 hours 47 minutes before
OHZ083-084-242000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 317 PM EDT TUE AUG 24 1999 THUNDERSTORMS JUST ENTERING JACKSON COUNTY FROM THE WEST AS OF 3 PM WILL AFFECT THIS AND VINTON COUNTY THROUGH 4 PM. THE STORMS...MOVING TO THE NORTH NORTHEAST AT 30 MPH...WILL CONTINUE PRODUCING GUSTY WINDS AND HEAVY DOWNPOURS ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING. MOTORISTS IN THIS AREA SHOULD BE PREPARED TO SLOW DOWN. THESE STORMS WILL BRING A QUICK ONE TO THREE QUARTERS TO ONE HALF INCH OF RAIN. TRM
Special weather statement, Aug 24, 4:02 PM EDT, 4 hours 2 minutes before
OHZ083-084-242100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 402 PM EDT TUE AUG 24 1999 THUNDERSTORMS OVER JACKSON COUNTY AS OF 4 PM WILL AFFECT THIS AND VINTON COUNTY THROUGH 5 PM. THE STORMS...MOVING TO THE NORTH NORTHEAST AT 30 MPH...WILL CONTINUE PRODUCING GUSTY WINDS AND HEAVY DOWNPOURS ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING. THE STORMS SHOULD BE OUT OF JACKSON COUNTY BY 5 PM. COMMUTERS IN THIS AREA SHOULD BE PREPARED TO SLOW DOWN AND ALLOW EXTRA TIME. THESE STORMS WILL PRODUCE A QUICK ONE TO THREE QUARTERS TO ONE HALF INCH OF RAIN. TRM
Special weather statement, Aug 24, 4:02 PM EDT, 4 hours 2 minutes before
OHZ083-084-242100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 402 PM EDT TUE AUG 24 1999 THUNDERSTORMS OVER JACKSON COUNTY AS OF 4 PM WILL AFFECT THIS AND VINTON COUNTY THROUGH 5 PM. THE STORMS...MOVING TO THE NORTH NORTHEAST AT 30 MPH...WILL CONTINUE PRODUCING GUSTY WINDS AND HEAVY DOWNPOURS ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING. THE STORMS SHOULD BE OUT OF JACKSON COUNTY BY 5 PM. COMMUTERS IN THIS AREA SHOULD BE PREPARED TO SLOW DOWN AND ALLOW EXTRA TIME. THESE STORMS WILL PRODUCE A QUICK ONE TO THREE QUARTERS TO ONE HALF INCH OF RAIN. TRM
Special weather statement, Aug 24, 6:09 PM EDT, 1 hour 55 minutes before
KYZ101>103-OHZ066-067-075-083>087-242100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 609 PM EDT TUE AUG 24 1999 A LINE OF SHOWERS AND STRONG THUNDERSTORMS MOVING IN FROM THE WEST AS OF 6 PM WILL AFFECT EXTREME NORTHEAST KENTUCKY AND SOUTHEAST OHIO THROUGH 8 PM. SOME OF THE STRONGER THUNDERSTORMS CAN PRODUCE WIND GUSTS UP TO 50 MPH AND SMALL HAIL. HEAVY DOWNPOURS AND FREQUENT LIGHTNING WILL ALSO ACCOMPANY THESE STORMS. RAINFALL RATES CAN EXCEED ONE HALF INCH IN FIFTEEN MINUTES. MOTORISTS SHOULD SLOW DOWN AND ALLOW EXTRA TIME. PERSONS IN THE PATH OF THESE STORMS SHOULD SEEK SHELTER IMMEDIATELY UPON SIGHTING OF ONE OF THESE DANGEROUS STORMS. TRM
Special weather statement, Aug 24, 6:09 PM EDT, 1 hour 55 minutes before
KYZ101>103-OHZ066-067-075-083>087-242100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 609 PM EDT TUE AUG 24 1999 A LINE OF SHOWERS AND STRONG THUNDERSTORMS MOVING IN FROM THE WEST AS OF 6 PM WILL AFFECT EXTREME NORTHEAST KENTUCKY AND SOUTHEAST OHIO THROUGH 8 PM. SOME OF THE STRONGER THUNDERSTORMS CAN PRODUCE WIND GUSTS UP TO 50 MPH AND SMALL HAIL. HEAVY DOWNPOURS AND FREQUENT LIGHTNING WILL ALSO ACCOMPANY THESE STORMS. RAINFALL RATES CAN EXCEED ONE HALF INCH IN FIFTEEN MINUTES. MOTORISTS SHOULD SLOW DOWN AND ALLOW EXTRA TIME. PERSONS IN THE PATH OF THESE STORMS SHOULD SEEK SHELTER IMMEDIATELY UPON SIGHTING OF ONE OF THESE DANGEROUS STORMS. TRM
Special weather statement, Aug 24, 7:09 PM EDT, 55 minutes before
KYZ101>103-OHZ066-067-075-083>087-250000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 709 PM EDT TUE AUG 24 1999 A LINE OF SHOWERS AND STRONG THUNDERSTORMS MOVING IN FROM THE WEST AS OF 7 PM WILL CONTINUE AFFECTING EXTREME NORTHEAST KENTUCKY AND SOUTHEAST OHIO THROUGH 8 PM. SOME OF THE STRONGER THUNDERSTORMS CAN PRODUCE WIND GUSTS PAST 40 MPH AND PERHAPS SMALL HAIL. HEAVY DOWNPOURS AND FREQUENT LIGHTNING WILL ALSO ACCOMPANY THESE STORMS. RAINFALL RATES CAN EXCEED ONE HALF INCH IN FIFTEEN MINUTES. MOTORISTS SHOULD SLOW DOWN AND ALLOW EXTRA TIME. PERSONS IN THE PATH OF THESE STORMS SHOULD SEEK SHELTER IMMEDIATELY UPON SIGHTING OF ONE OF THESE DANGEROUS STORMS. THE STORMS WILL BE MOVING NORTHEAST AT 25 MPH. TRM
Nearby
Flash Flood Warnings in Kentucky, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.